growth in bowels and a “straightening” spine after 2nd gardasil shot

August 17, 2009
By Theresa Bohn

Comment from Leslie

Theresa Bohn  wrote this piece about her adverse reaction to the HPV vaccine on the Lets_Talk_About_Gardasil board on yahoo.com  and granted permission to post her experience on my blog.

When I contacted Theresa I asked her if she was in the premenstrual phase of her cycle when she received the vaccine.  This is her response:

“You are right! My cycle always began around the 1st before my 1st shot, which was given on 4/28/08. After having my IUD removed (Oct. 08) it has been around the 15th, (and the 2nd shot)…. was given to me 1/8/09.”

Please if you are considering getting this vaccine do not do so during the premenstrual phase of your cycle. – L.

Theresa’s experience:

Hello, this is my first time posting. I am a 22 year old girl with a 2 year old son and in a monogamous relationship. I questioned my obgyn when he wanted to give me the shot, but he assured me everything was fine and it was protecting me against CANCER!! Since I got the first Gardasil shot in 2008, I have not been the same person.

First off, I lost 30 lbs for no reason. I contributed it to stress from my job and my 1 year old son. The pain started in my abdomen just weeks later. Then my anxiety was out of control, and I never had problems with it before, to the point where I needed to see a therapist and was even put on anti-anxiety/depression medication, till I read that “abdominal pain” was a side effect!! 2 months after I had the 1st shot, I ended up in the hospital because I thought I was having a heart attack (my dad had a heart attack at 19). My chest was painful and tight, I had numbness in my left arm, I was bloated and nauseous, pain and weakness in my legs, severe headache, I felt it all. The did x-rays on my chest and an EKG and everything came back normal. They had no explanation for what I felt, and they kept asking me if i was “no drugs” which I could not believe, I was with my grandmother!! So apparently I had a panic attack, which had never happened to me before gardasil!!

My period started to become completely irregular and I was having pain during intercourse, this led me to have my IUD removed in October 2008 (I had the paragard for over a year without any complications or pain).

In December 2008 the abdominal and pelvic pains continued. I saw my doctor and they performed an ultrasound and found nothing. They offered me painkillers but I declined.

In the beginning of January 2009 I had my physical and I brought everything up to my PCP. She ordered some tests and told me to start taking Prilosec if everything came back normal. The tests were normal, but I never took Prilosec cause I knew I did not have acid reflux. Oh yeah, I at this appointment, I was due for my tetanus shot AND my SECOND Gardasil, and I didnt decline that, thinking I needed to keep up with the “Three is Key” GRRRRRR!

Almost immediately after the shot, the pains in my “pelvic region” were severe, less than 2 weeks later, I saw my OBGYN for pains and he told me that they were NORMAL for girls my age! Really? Nothing, no explanation, he just told me I was normal.

At my appointment for my 3rd shot, I asked to see my doctor as well to talk about the pain/weakness, headaches, numbness, muscle spasms that I had been feeling in the past 4 months. He said I didn’t seem “bad enough” to start treating anything??? WTF?? Then the nurse came in with the Gardasil and talked to me about how I was feeling. She said that it would not be the best idea to give me the 3rd shot based on my symptoms. That is when the lightbulb went off that Gardasil caused these problems!!! I went back and could make a timeline to just 1 week after my 1st shot when the pain started. THANK YOU SO MUCH TO THAT NURSE!

Just recently I went to the doctor because my neck has been stiff and painful and I have had headaches everyday. I was still feeling pain in my abdomen and pelvic area. Along with weakness/numbess in my arms/legs. I told her right off the bat i thought it was from Gardasil, even showed her the time line I wrote out. She made me seem like I was crazy!!! Then told me that if the abdominal pains continued, to come back and we will do a CT Scan, of course I freaked out cause they had already been going on for OVER A YEAR!!!

She ordered a CT Scan of my head, neck, and abdomen, and also an x-ray of my neck.

They found a “growth” in my bowels and I am having a colonoscopy this Monday to find out what it is.

The x-ray also showed that my spine is “straightening” – which is consistent with people who have severe muscle spasms. So they filled me some flexeril and said we will talk again when my doctor is back from vacation in 2 weeks.

Well, I’m not waiting for her, I’m making an appointment with the doctors in Boston.

Once I get to the bottom and have a true diagnosis, i will be reporting everything to everywhere!!!

I am also looking to seek legal action for the co-pays, x-rays, ct-scans, and work I have missed due to this.

Anyone else experienced anything similar to me? I will post again after the colonoscopy.

Peace and love to you all!!! My struggle has led to employees at my work to NOT vaccinate their daughters, there is TWO LESS!!!! =)

PG

Author: Leslie Carol Botha

Author, publisher, radio talk show host and internationally recognized expert on women's hormone cycles. Social/political activist on Gardasil the HPV vaccine for adolescent girls. Co-author of "Understanding Your Mood, Mind and Hormone Cycle." Honorary advisory board member for the Foundation for the Study of Cycles and member of the Society for Menstrual Cycle Research.